Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 14, 2012, 4:22 AM CDT for Buchanan County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 4:22 AM CDT (09:22 UTC)
- Expired
- Oct 14, 2012, 4:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
623
WWUS83 KEAX 140922
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT SUN OCT 14 2012
MOZ020-140945-
BUCHANAN MO-
422 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUCHANAN COUNTY UNTIL
445 AM CDT...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELWOOD...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. JOSEPH...AGENCY AND EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 37 AND 49.
I-229 BETWEEN MILE MARKERS 0 AND 7.
LAT...LON 3974 9493 3973 9491 3973 9488 3975 9486
3977 9487 3976 9490 3977 9492 3982 9466
3982 9462 3968 9460 3962 9460 3961 9461
3961 9494
TIME...MOT...LOC 0922Z 252DEG 12KT 3969 9484
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 14, 3:06 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 14, 3:06 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 306 AM CDT Sun Oct 14 2012 .DISCUSSION... Today through Tuesday... In the short term, the main focus will be precipitation wrapping around the back side of a surface low, currently located in far southwestern Iowa. Strong low-level frontogenesis and decent lift associated with a trowal have allowed precipitation to persist on the back side of the low across southeastern Nebraska and north central Kansas. High-res models have represented this feature well and drag the wrap-around precipitation through the northwestern two-thirds of the CWA as the surface low pushes eastward this morning, then should clear out by early afternoon. An additional quarter to half inch of rainfall could be possible in these areas as showers with embedded thunderstorms move through. Clouds will clear quickly behind the precipitation, allowing for some heating this afternoon. Gusty northwest winds will fill in across the entirety of the forecast area today with dewpoints dropping into the lower 40's; however, temperatures should stay cool enough and the ground damp enough to prevent fire weather concerns. The remainder of the forecast period should be relatively quiet, with flow aloft becoming more zonal and surface winds returning to the south. Temperatures will warm gradually through Tuesday, which should be the warmest day next week with increasing south to southwest winds and warm air pooling in advance of a surface cold front. Laflin Medium Range (Wednesday through Saturday)... Cold front will be entering northwest portions of the forecast area early Wednesday with quick eastward movement into central Missouri by late afternoon. A lack of significant deep moisture and poor lapse rates ahead of the front should keep precip coverage fairly scattered and focused mainly across the eastern forecast area early Wednesday afternoon where the airmass will have more time to destabilize. Behind the front, deep northwesterly upper flow will bring 850 hPa temps as cold as 0-2 C on Thursday, supportive of below-average temps in the upper 50s Thursday afternoon. Temps could be cut back even more across the northeast CWA where a secondary vort max could enhance cloud cover and bring a few light showers to the area. These below-average temps will last into Friday as deep upper troughing continues across the eastern U.S. This feature will be quick to shift east and deamplify on Saturday allowing broad ridging to build into the Plains and temperatures rising back closer to seasonal averages. Hawblitzel && .AVIATION... For the 06Z TAFs, the main batch of precipitation has moved east of the terminals resulting in mainly MVFR to VFR conditions in the area. The upper low has yet to track across the region and is currently over north central KS/south central NE, where there is increasing shower and thunderstorm activity. Short range models suggest this area will track east over time and should then affect the terminals in the 10Z-13Z time frame before the upper low moves east and subsidence takes over. So for the next the few hours, VFR conditions with very isolated shower activity is expected. Then, a period of of great coverage of showers and storms for a few hours as the upper low passes by. This may result in brief periods of MVFR CIGs and VSBYs but overall should be lower end VFR. Once the subsidence increases in the wake of the upper low precipitation chances at the terminals will decrease. But northwesterly winds of 15kts with gusts to 25 kts are expected through the remainder of the daylight hours. Winds will diminish around sunset, between 23 and 00z. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Oct 13, 6:21 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT SAT OCT 13 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 621 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MOST OF TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER... THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED SUBSTANTIALLY DUE TO THE PERSISTENT RAINFALL AND STORMS ACROSS THE AREA. THIS HAS GREATLY LIMITED THE AMOUNT OF INSTABILITY AVAILABLE TO STORMS. SEVERE THUNDERSTORMS STILL CAN NOT BE TOTALLY RULED OUT OVER EASTERN KANSAS AND FAR WESTERN MISSOURI... AS CONVECTION CONTINUES TO DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... WHICH MAY MOVE EASTWARD INTO THE FAR WESTERN PORTIONS OF THE OUTLOOK AREA. BUT THE PROBABILITY FOR SEVERE WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN AND CENTRAL MISSOURI EARLY SUNDAY. THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...BUT IS NOT LIKELY...THROUGH MIDNIGHT TONIGHT ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI CDB
In the hours before
Special weather statement, Oct 14, 4:22 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT SUN OCT 14 2012
MOZ020-140945-
BUCHANAN MO-
422 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUCHANAN COUNTY UNTIL
445 AM CDT...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELWOOD...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. JOSEPH...AGENCY AND EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 37 AND 49.
I-229 BETWEEN MILE MARKERS 0 AND 7.
LAT...LON 3974 9493 3973 9491 3973 9488 3975 9486
3977 9487 3976 9490 3977 9492 3982 9466
3982 9462 3968 9460 3962 9460 3961 9461
3961 9494
TIME...MOT...LOC 0922Z 252DEG 12KT 3969 9484
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:54 PM CDT | Special Weather Statement | EAX | Bates | 21 min |
| Oct 13, 8:04 PM CDT | Special Weather Statement | EAX | Henry | 41 min |
| Oct 13, 8:42 PM CDT | Special Weather Statement | EAX | Atchison, Holt | 48 min |
| Oct 14, 5:24 AM CDT | Special Weather Statement | EAX | Platte | 36 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.